Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2001, 8:11 PM EDT for Meigs County, Ohio. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 8:11 PM EDT (00:11 UTC)
- Expired
- Apr 9, 2001, 8:50 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Meigs County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 8:25 PM EDT | Hail 0.75 | Carpenter, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 100011 SVRCRW OHC105-100045- /NEW.KRLX.SV.W.0021.100009-100045/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 811 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEIGS COUNTY IN OHIO... * UNTIL 850 PM EDT... * AT 802 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN MEIGS COUNTY...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM ARE CARPENTER... DYESVILLE... HARRISONVILLE... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3918 8230 3908 8230 3905 8206 3917 8204
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:19 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 9, 3:19 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 319 PM EDT MON APR 9 2001 DIVERGED CONSIDERABLY FROM MOS GUIDANCE THIS AFTERNOON. THERE IS NO INDICATION THAT THE RIDGING WILL BREAK DOWN AND THE UPPER PATTERN WILL CHANGE UNTIL THE WEEKEND OVER OUR AREA. WITH THE STRONG SOUTHERLY FLOW...ESPECIALLY WEDNESDAY...THE MOS LOOKS WAY TOO LOW ON THE TEMPERATURES. THE AVIATION MOS BEARS THIS OUT AS IT IS 5 TO 10 DEGREES ABOVE MOS TEMPERATURES IN PERIODS 3 AND BEYOND. SO...HAVE GONE CONSIDERABLY HIGHER ON THE TEMPERATURES UNTIL THE WEEKEND APPROACHES. THE PROXIMITY OF THE FRONT OVER NORTHERN SECTIONS OF THE FORECAST AREA WILL MEAN A CHANCE OF SHOWERS THERE PRETTY MUCH FOR A FEW DAYS. HAVE TRIED TO FOCUS THE TIMING ON THE THUNDERSTORMS BUT WITH THE SHOWERS I HAVE NOT TRIED TO GET TOO FANCY AS THERE ARE LITTLE WAVES NOW AND THEN. WENT WITH THE MRF FOR COOLING WITH THE RETURN TO ZONAL FLOW THE BEGINNING OF NEXT WEEK. BUT...HAVE WENT DRY AS I SEE NO REAL GOOD SOURCE OF MOISTURE WITH THE WEST FLOW AND NO REAL GOOD TRIGGERS. SEVERE THUNDERSTORM WATCH SHOULD DIE AT 5. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...SVR TuSTM WATCH UNTIL 5 PM PERRY AND MORGAN COUNTIES. .END/ AAR
In the hours before
Local storm report, Apr 9, 2:35 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
235 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
K
0200 PM ALBANY OH .88 INCH HAIL
04/09/01 ATHENS REPORTED BY
SPOTTERSThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:22 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.